Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online
Ask a Urologist   »  

Taking medicine for epididymitis. Noticed redness and soreness on penis head. Normal?

Jul 2016
User rating for this question
Very Good
Answered by

Practicing since : 1971
Answered : 8344 Questions
Hello: I have been told I have epididymitus, and I am on antibiotics. I tried cipro, and now on sulfameth/trimethoprim. it has been weeks now, and the scrotum pain is gone, but i have redness and sore tenderness on the tip of the penis (more so underneath the tip). Is there anything topical I can use on the penis? Will warm baths help, or should I ice the area? Any help you can offer would be so appreciated.
Is this redness and soreness (of the penis) a normal symptom of this condition? This has me so very worried! Thank You!!!
Posted Sat, 16 Feb 2013 in Urinary and Bladder Problems
Answered by Dr. P. T. Patil 2 hours later

Thanks for your query.

Based on the facts that you have posted it appears that you have infection of a genito urinary tract - involving Epididymitis and Urethra (more precisely External Urinary Meatus).

1. Do you have history fod diabetes? Get your Blood sugar levels done on empty stomach and 2 hours after lunch to rule out the same
2. Is there a discharge from the penis sores? - If you have some discharge from the urethral opening, the sample can be studied under microscope and cultured to isolate the causative organisms.

Continue the antibiotics that you are taking now for couple of days as per advised by your Physician.You may add to take anti inflammatory drug like ibuprofen twice daily and topical antibiotic like Neosporin for local application over tip of the penis and meatus after discussing with treating doctor.

The symptoms you reported seems to be less sinister problem and will get cured eventually. So stay assured.

Hope I have answered your query.Please feel free to ask if you have any more questions I shall be happy to help you.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor